Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2016, 5:49 PM CDT for Dickson County, Hickman County, Williamson County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 1, 2016, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:54 PM CDT | TSTM WND DMG | 9 Ne Centerville, TN | NUMEROUS REPORTS OF TREES DOWN ON CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KOHX 012249
SVROHX
TNC043-081-187-012315-
/O.NEW.KOHX.SV.W.0188.160801T2249Z-160801T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 9
MILES SOUTHEAST OF DICKSON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...BURNS...FAIRVIEW...LYLES...BON AQUA...
LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3606 8737 3603 8705 3599 8704 3599 8703
3602 8697 3602 8692 3581 8697 3589 8740
TIME...MOT...LOC 2248Z 275DEG 31KT 3596 8728
HAIL...<.75IN
WIND...60MPH
$$
BARNWELL1 follow-up statement
347
WWUS54 KOHX 012307
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT MON AUG 1 2016
TNC043-081-012317-
/O.CAN.KOHX.SV.W.0188.000000T0000Z-160801T2315Z/
DICKSON TN-HICKMAN TN-
607 PM CDT MON AUG 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKSON AND
NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3603 8705 3599 8704 3599 8703 3602 8697
3602 8692 3581 8697 3586 8721 3594 8720
3594 8721 3597 8720 3599 8719 3599 8720
3604 8718
TIME...MOT...LOC 2307Z 275DEG 31KT 3595 8708
$$
TNC187-012315-
/O.CON.KOHX.SV.W.0188.000000T0000Z-160801T2315Z/
WILLIAMSON TN-
607 PM CDT MON AUG 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN WILLIAMSON COUNTY...
AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR
13 MILES WEST OF FRANKLIN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...NATCHEZ TRACE AT HIGHWAY 96 AND LEIPERS FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3603 8705 3599 8704 3599 8703 3602 8697
3602 8692 3581 8697 3586 8721 3594 8720
3594 8721 3597 8720 3599 8719 3599 8720
3604 8718
TIME...MOT...LOC 2307Z 275DEG 31KT 3595 8708
HAIL...<.75IN
WIND...60MPH
$$
BARNWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 250 PM CDT MON AUG 1 2016 .SHORT TERM... It's another typically hot and muggy summer afternoon across the Mid State, with temperatures ranging from the middle 80s to the lower 90s. Most thunderstorms, as of 2 pm, were confined to the northwest and northern Cumberland Plateau. A shortwave will drop across the area tonight and keep at least a small chance for thunderstorms running for Middle Tennessee. The best chance will be across the north, where the atmospheric moisture will be deepest. Not much to say about the remainder of the short-term forecast, through Friday, as we remain in a seasonably muggy and warm air mass. Expect scattered mainly afternoon and evening thunderstorms each day. Upper level high pressure builds in from the lower and middle Mississippi Valley by Thursday, with daytime highs creeping up a degree or two each day. By Thursday afternoon, maximum heat index values will be pushing to between 100 an 103 degrees in areas west of the Cumberland Plateau. .LONG TERM... A shortwave sweeps from the upper Midwest into New England from Thursday night into Saturday. This pushes a cold front southward into the Ohio River Valley on Friday, which then pivots into a northwest-to-southeast alignment along the eastern edge of the upper level high. By Sunday, a quasi-stationary front sets up from central Illinois down to north-central Georgia, keeping Middle Tennessee in a warm and muggy air mass. Since we'll end up south and west of the frontal boundary, it doesn't look like any drier air will work its way into our neck of the woods. As a result, we keep a chance for thunderstorms running each day during the extended period, from Friday through next Monday. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Convection is already beginning to fire across Middle Tennessee. Earlier line of storms coming out of MO & IL continues to build southward, so the best chance for storms this afternoon will be north of I-40. Have staggered the TEMPO groups for our 3 terminals for this west-to-east progression of storms during the afternoon. Perhaps some light fog after 06Z at CKV/CSV. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 92 74 93 75 / 30 30 10 30 20 Clarksville 73 90 73 91 74 / 30 40 10 30 20 Crossville 67 85 68 87 69 / 40 30 10 20 20 Columbia 73 90 72 93 73 / 30 40 10 30 20 Lawrenceburg 73 90 72 92 73 / 30 40 10 30 20 Waverly 73 90 73 92 74 / 30 50 10 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........01/Boyd
Hazardous weather outlook, Aug 1, 5:04 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT MON AUG 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-022215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 504 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS EVENING...ESPECIALLY WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING. 27
In the hours before
Special weather statement, Aug 1, 4:11 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT MON AUG 1 2016
TNZ006-023>025-012200-
MONTGOMERY TN-DICKSON TN-HOUSTON TN-HUMPHREYS TN-
411 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...HOUSTON...
SOUTHWESTERN MONTGOMERY AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 500
PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TENNESSEE RIDGE...OR NEAR ERIN...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...
CUMBERLAND CITY AND SLAYDEN.
LAT...LON 3633 8782 3633 8780 3634 8776 3636 8773
3637 8772 3637 8759 3638 8759 3638 8737
3601 8752 3617 8788
TIME...MOT...LOC 2110Z 286DEG 16KT 3624 8777
BARNWELLSpecial weather statement, Aug 1, 4:38 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT MON AUG 1 2016
TNZ023>025-057-012230-
DICKSON TN-HOUSTON TN-HICKMAN TN-HUMPHREYS TN-
438 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...
SOUTHEASTERN HOUSTON...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES
UNTIL 530 PM CDT...
AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAVERLY...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...WAVERLY...CAMDEN...NEW JOHNSONVILLE...MCEWEN...
HURRICANE MILLS...CHARLOTTE...VANLEER...NUNNELLY...
PINEWOOD AND BUCKSNORT.
LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
3618 8793 3621 8794 3622 8795 3623 8727
3580 8750 3591 8793 3594 8793 3594 8800
3595 8802 3597 8802
TIME...MOT...LOC 2138Z 274DEG 35KT 3608 8785
BARNWELLSpecial weather statement, Aug 1, 4:49 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT MON AUG 1 2016
TNZ006-025-026-012230-
CHEATHAM TN-MONTGOMERY TN-DICKSON TN-
449 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...CHEATHAM AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 530 PM CDT...
AT 449 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF CLARKSVILLE...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...PLEASANT VIEW...VANLEER...SLAYDEN...CUNNINGHAM AND
CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8710 3645 8709 3643 8709 3639 8701
3615 8700 3624 8749 3641 8749 3645 8711
TIME...MOT...LOC 2149Z 272DEG 27KT 3635 8740
BARNWELLSpecial weather statement, Aug 1, 5:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON AUG 1 2016
TNZ025-026-059-012300-
CHEATHAM TN-DICKSON TN-WILLIAMSON TN-
509 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON...SOUTHEASTERN
CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 600 PM CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF DICKSON...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...ASHLAND CITY...WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...
BURNS...FAIRVIEW AND CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3629 8694 3623 8698 3613 8700 3609 8704
3604 8704 3605 8705 3599 8704 3594 8706
3609 8749 3631 8739
TIME...MOT...LOC 2208Z 282DEG 26KT 3617 8734
BARNWELLThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:11 PM CDT | Special Weather Statement | OHX | Houston | 49 min |
| Aug 1, 4:38 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 52 min |
| Aug 1, 4:49 PM CDT | Special Weather Statement | OHX | Cheatham | 41 min |
| Aug 1, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Aug 1, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 21 min |
| Aug 1, 5:09 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 51 min |
| Aug 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 30 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 39 min |
| Aug 1, 5:54 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 51 min |
| Aug 1, 5:58 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Aug 1, 6:11 PM CDT | Special Weather Statement | OHX | Robertson | 49 min |
| Aug 1, 6:24 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 51 min |
| Aug 1, 6:30 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.